Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 11, 2000, 5:46 PM CDT for Jackson County, Wisconsin. It was in force for 74 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 5:46 PM CDT (22:46 UTC)
- Expired
- Sep 11, 2000, 7:00 PM CDT
- In force
- 74 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Jackson County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 6:30 PM CDT | Hail 0.75 | Black River Falls, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 3:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 112247 SVRLSE WIC053-120000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 546 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 700 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTHEAST OF WHITEHALL TO 11 MILES SOUTHEAST OF ARCADIA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORMS ARE EXPECTED TO BE... NEAR FRANKLIN AT 620 PM CDT NEAR BLACK RIVER FALLS AT 645 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING_ FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN. SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. RIECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:20 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 11, 2:20 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 220 PM CDT MON SEP 11 2000 PRIMARY CONCERN...SEVERE WEATHER POTENTIAL INTO THIS EVENING. SURFACE ANALYSIS INDICATED LOW PRESSURE IN SOUTHEAST MN...MOVING ALONG FRONTAL BOUNDARY EXTENDING FROM NORTHWEST WI TO WESTERN IOWA. AIR MASS VERY MOIST AND UNSTABLE AHEAD OF THE FRONT WITH MSAS INDICATING LIFTED INDICES OF MINUS 8 AND GOOD LOW LEVEL MOISTURE CONVERGENCE. SHORT WAVE SEEN IN WATER VAPOR IMAGERY ADVANCING ACROSS THE NORTH DAKOTA/CANADIAN BORDER AS UPPER LEVEL TROUGH AMPLIFIES. 12Z MODELS INITIALIZED WELL AND AGREE THAT UPPER LEVEL TROUGH WILL MOVE RAPIDLY TOWARD THE GREAT LAKES TONIGHT...SWEEPING THE ASSOCIATED SURFACE COLD FRONT QUICKLY ACROSS THE FORECAST AREA THIS EVENING. WITH RESPECT TO DETAILS...PREFER THE ETA MODEL OVERALL...ESPECIALLY WITH DEPICTION OF QPF ASSOCIATED WITH STRONG CONVECTION THIS EVENING. ALL PARAMETERS STILL POINT TO POTENTIAL FOR SEVERE WEATHER IN THE FORECAST AREA LATE THIS AFTERNOON INTO THIS EVENING AS THE COLD FRONT MOVES THROUGH. ATMOSPHERE QUITE UNSTABLE WITH CAPES OF 3000-4000 J/KG...K AND LIFTED INDICES OF 35 TO 40 AND MINUS 8 RESPECTIVELY. IN ADDITION...STRONG UPPER LEVEL DIVERGENCE NOTED ASSOCIATED WITH 100 KNOT 300 MB JET ALONG THE U.S./CANADIAN BORDER PROVIDES LARGE SCALE ASCENT TO FUEL DEEP CONVECTION. DUE TO STEADY PACE OF COLD FRONT...STORMS EXPECTED TO MOVE ALONG RATHER QUICKLY AND EXIT THE FORECAST AREA THIS EVENING. THIS SHOULD PRECLUDE ANY POTENTIAL FOR FLASH FLOODING FOR OUR NORTH CENTRAL WI ZONES WHERE 2 TO 4 INCHES OF RAIN FELL LAST NIGHT. THEREFORE...WILL PLAN TO CANCEL FLASH FLOOD WATCH THAT WAS TO BE IN EFFECT THROUGH THIS EVENING FOR THAT AREA. WEATHER NIL NEXT SEVERAL DAYS...AS HIGH PRESSURE BUILDS IN WITH MUCH COOLER AND DRIER AIR MASS. NEXT FRONTAL BOUNDARY EXPECTED TO MOVE INTO THE AREA WEDNESDAY...BUT THIS SYSTEM SHOULD PASS THROUGH DRY AS MOISTURE WILL BE LIMITED. CURRENT FORECAST TEMPERATURES APPEAR TO BE ON TARGET BASED ON FORECAST SOUNDINGS. THIS SUPPORTS LOWS IN THE MIDDLE 40S TO MIDDLE 50S...WHILE DAYTIME HIGHS REACH THE UPPER 60S TO MIDDLE 70S NEXT COUPLE OF DAYS. .LSE...NONE. THOMPSON
In the hours before
Local storm report, Sep 11, 12:43 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1008 PM 5 E FOUNTAIN CITY WI .75 INCH HAIL
09/10/00 BUFFALO REPORTED BY THE PUBLIC.
1010 PM BELLINGER WI WIND DAMAGE
09/10/00 TAYLOR REPORTED BY SHERIFF DEPT.
SHEA
NLocal storm report, Sep 11, 4:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ELLENBORO WI .75 INCH HAIL
09/11/00 GRANT DIME SIZE HAIL REPORTED BY
STORM SPOTTERS AND X
EMERGENCY MANAGER.
SHEA
NLocal storm report, Sep 11, 5:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM 1 N CUBA CITY WI 1.25 INCH HAIL
09/11/00 GRANT
0440 PM 4 W CUBA CITY WI 1 INCH HAIL
09/11/00 GRANT
0455 PM ELLENBORO WI .75 INCH HAIL
09/11/00 GRANT REPORTED BY SPOTTERS AND
EMERGENCY MANAGER.
0508 PM DICKEYVILLE WI 60 MPH WIND GUST
09/11/00 GRANT REPORTED BY FIRE
DEPARTMENT.
0510 PM DICKEYVILLE WI WIND DAMAGE
09/11/00 GRANT LARGE TREES DOWN.
SHEA
NThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 77 min |
| Sep 10, 9:47 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 73 min |
| Sep 10, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Sep 10, 11:11 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 64 min |
| Sep 11, 12:52 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 53 min |
| Sep 11, 2:19 AM CDT | Flash Flood Warning | ARX | Clark, Taylor | 3 hr |
| Sep 11, 5:36 AM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 24 min |
| Sep 11, 6:26 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 34 min |
| Sep 11, 4:27 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 63 min |
| Sep 11, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 61 min |
| Sep 11, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 63 min |
| Sep 11, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| Sep 11, 5:13 PM CDT | Tornado Warning | ARX | Grant | 32 min |
| Sep 11, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 49 min |
| Sep 11, 5:56 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 64 min |
| Sep 11, 6:01 PM CDT | Flash Flood Warning | ARX | Grant | 4 hr |
| Sep 11, 6:17 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 28 min |
| Sep 11, 6:32 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 58 min |
| Sep 11, 6:35 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.